Is taking one Benadryl every night for 4 years harmful? What are the long-term side effects?

Question is Closed Report Mark as Favorite

Responses (1)

19 Feb 2010

Why are you taking it? Do you have sleep issues? If so have you ever had a sleep study without the Benadryl? It is long overdue. Please if the above sounds like you, this indeed could be dangerous as you do not know why you do not sleep properly, you could have apena issues.

Please let me know how it goes.

Votes: +0
cbarth 19 Feb 2010

I take it because for years I've had inner ear fluid build-up. One Benadryl per night seems to be enough to keep the ears dry & the resulting nausea at bay. I must admit that I'm not sure this is still even a problem for me. The last time I stopped to see if I still needed it was about 2 years ago. After 3 days, the dizziness/nausea/inner ear issues came back, so I promptly started taking the nightly Benadryl and all has been well since. I'm going to stop again to see if I still need it. I suppose I should see an ear specialist, but Benadryl is a cheap quick fix, so I've been using it.

itsmetoo2 19 Feb 2010

I have Meniers Disease, I know about fluid build up in the inner ear. I have suffered since 1995, It is a bad situation. You need to resolve the water problem in your body. Yes, it may come back but very seldom you will have the problem. Cut out salt in your meals. Salt sub. is nasty, so I use herbs. The other day I made mashed potatoes and yes, you should have salt or herbs in it. I added hazelnut cremora, wow it added a sweet and a wonderful taste without the salt. Salt is for flavor, I just changed the rules of cooking.
Hope this all helps.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Adderall XR long term side effects?

I have been taking Adderall XR for the past 3-4 years and I was just looking to see if anyone knows many of the long term side effects. I have had ...

1 answer 10 Jun 2010

Are there any side effects I might experience after quitting Seroquel which I took for 2 years?

I had been taking Seroquel for over 2 years and just stopped taking it about 6months ago... 200mg per night. Are there any long term side effects ...

2 answers 19 Oct 2010

Long term side effect of low dosage of phenobaribital?

I wonder if you could help me, I would like some information about the possible long term side- effects of Phenobarbital in my particular case. I ...

1 answer 23 Apr 2011

Long term side effects please?

I do not and have not slept much at night for 15 years and carbamazepine helps A LOT but am worried about the LONG term side effects.

1 answer 11 Nov 2011

Cymbalta - Long term side effects getting worse?

I have been Cymbalta 60mg daily for about 8 years since my divorce. Receantly the night sweats have gotten almost intolerable and the excessive ...

3 answers 7 May 2012